Eptifibatide induced acute profound thrombocytopenia and compartment syndrome during the treatment course of ST-segment elevation myocardial infarction

Meng Kuang Lee, Wen-Hsien Lee, Chen-An Chiu, Ho-Ming Su, Tsung-Hsien Lin, Wen-Chol Voon, Wen-Ter Lai, Sheng-Hsiung Sheu, Po-Chao Hsu

Abstract


Eptifibatide is an anti-platelet drug which belongs to a kind of glycoprotein IIb/IIIa receptor inhibitors and it is used to decrease ischemic events while treating acute coronary syndromes. However, eptifibatide-related acute profound thrombocytopenia (APT) was rarely reported and could lead to increased mortality. We present a case experiencing APT after eptifibatide infusion which resulted in compartment syndrome of the left hand. To our knowledge, this patient was the first case of eptifibatide-related thrombocytopenia complicated with compartment syndrome of the forearm. This rare case reminds physicians that compartment syndrome is an extremely rare but still possible complication after GPIIb/IIIa inhibitors use. In these patients, we should discontinue GPIIb/IIIa inhibitor infusion and correct thrombocytopenia with platelet transfusion as soon as possible. Surgical intervention may not be the only choice if the compartment syndrome is gradually improved under intensive medical care.

 


Full Text: PDF DOI: 10.5430/crim.v1n2p111

Refbacks

  • There are currently no refbacks.


Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.

Case Reports in Internal Medicine

ISSN 2332-7243(Print)  ISSN 2332-7251(Online)

Copyright © Sciedu Press

To make sure that you can receive messages from us, please add the 'sciedu.ca' and ‘sciedupress.com’ domains to your e-mail 'safe list'. If you do not receive e-mail in your 'inbox', please check your 'spam' or 'junk' folder.